Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 6, 2019, 1:20 AM CDT for Burnet County, Williamson County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 1:20 AM CDT (06:20 UTC)
- Expired
- Jun 6, 2019, 2:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 54 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
637
WUUS54 KEWX 060620
SVREWX
TXC053-491-060715-
/O.NEW.KEWX.SV.W.0151.190606T0620Z-190606T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
120 AM CDT Thu Jun 6 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Williamson County in south central Texas...
Northern Burnet County in south central Texas...
* Until 215 AM CDT.
* At 120 AM CDT, severe thunderstorms were located along a line
extending from near Lampasas to 6 miles northwest of Burnet to Inks
Lake State Park, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Round Rock, Georgetown, Burnet, Bertram, Serenada, Leander, Liberty
Hill, Jarrell, Florence, Georgetown Dam, Watson, Oatmeal, Briggs,
Sun City, Lake Victor, Mahomet, Sunnylane, Joppa, Andice and Shady
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3103 9791 3091 9783 3087 9763 3084 9755
3071 9758 3054 9775 3063 9795 3065 9803
3079 9841 3085 9835 3103 9829
TIME...MOT...LOC 0620Z 280DEG 36KT 3101 9822 3084 9827 3076 9835
HAIL...<.75IN
WIND...60MPH
$$
HAMPSHIRE2 follow-up statements
691
WWUS54 KEWX 060653
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
153 AM CDT Thu Jun 6 2019
TXC053-491-060715-
/O.CON.KEWX.SV.W.0151.000000T0000Z-190606T0715Z/
Williamson TX-Burnet TX-
153 AM CDT Thu Jun 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN WILLIAMSON AND NORTHEASTERN BURNET COUNTIES...
At 153 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Briggs to near Mahomet to near
Liberty Hill, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Georgetown, Bertram, Serenada, Leander, Liberty Hill, Jarrell,
Florence, Georgetown Dam, Watson, Briggs, Sun City, Mahomet, Joppa,
Andice, Shady Grove, Theon, Walburg and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3103 9791 3091 9783 3087 9763 3084 9755
3071 9758 3058 9771 3068 9801 3078 9815
3090 9808 3103 9801
TIME...MOT...LOC 0653Z 280DEG 36KT 3095 9785 3078 9790 3070 9798
HAIL...<.75IN
WIND...60MPH
$$
HAMPSHIRE832
WWUS54 KEWX 060700
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
200 AM CDT Thu Jun 6 2019
TXC053-491-060710-
/O.CAN.KEWX.SV.W.0151.000000T0000Z-190606T0715Z/
Williamson TX-Burnet TX-
200 AM CDT Thu Jun 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILLIAMSON AND
NORTHEASTERN BURNET COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 3103 9791 3091 9783 3087 9763 3084 9755
3071 9758 3058 9771 3068 9801 3078 9815
3090 9808 3103 9801
TIME...MOT...LOC 0658Z 280DEG 36KT 3094 9779 3077 9784 3069 9792
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:00 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 6, 12:00 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1200 AM CDT Thu Jun 6 2019 .AVIATION... A line of showers and storms is about 125 miles WNW of KAUS and is tracking to the ESE. Current extrapolation of movement would have the line of storms arrive to the AUS terminal around 830z. Will show a VCTS with TEMPO TSRA from 8-10z to handle this threat. The line as of now should stay north of the San Antonio sites. Could see some MVFR conditions at the San Antonio sites by morning with VFR returning by the mid-morning hours. Another round of strong to possibly scattered severe storms is expected in the afternoon. Will mention VCTS for now, but may need to prevail -TSRA for the I35 sites with the 12z TAF package. VFR conditions are expected for tomorrow night as drier air begins to filter into the region. && PREV DISCUSSION... /ISSUED 252 PM CDT Wed Jun 5 2019/ SHORT TERM (Tonight through Thursday Night)... Isolated to localized scattered shower and isolated thunderstorm activity is anticipated for the rest of this afternoon and early evening for areas along and east of Highway 281. Some storms could produce heavy rain due to above-average precipitable water values in place over that area. Also, can't ruled out strong wind gusts with any storm that does develop as some model soundings suggest an inverted-v profile. Later this evening, isolated showers are forecast to linger around the eastern part of the area while an upper level short-wave moves across the Rio Grande and southern Edwards Plateau. This feature is forecast to aid for the development of scattered showers and thunderstorms across the Hill Country and then moving across eastern portion of South Central Texas overnight into Thursday morning. A more significant round of scattered showers and thunderstorms is forecast for Thursday afternoon and evening. Updated SPC Day 2 Convective Outlook now has the eastern two-thirds of the area under Slight risk for severe thunderstorms and an area of Enhanced risk for severe thunderstorms from along and east of a Burnet to Medina to Pearsall line. Main weather hazard are likely to be damaging winds and large hail. Can't ruled out an isolated tornado or two. The complex of strong to severe storms is forecast to push across the Hill Country early Thursday afternoon and push to the southeast as an upper level low pressure system moves out from the New Mexico area into the Texas Panhandle. CAMs and area model soundings support the severe weather threat for damaging wind gusts and large hail. Once again, can't ruled out isolated tornadoes and localized heavy rain that could result in flash flooding. By early evening, the activity should move to the Corpus Christi and Houston CWAs. However, isolated to scattered showers and thunderstorms could occur across the Hill Country and eastern parts of the area as the upper level pressure system wraps around and moves to the east. LONG TERM (Friday through Wednesday)... By Friday, an upper level ridge builds out to our west and gets better established for the upcoming weekend. This ridge will bring dry weather to the area as well as hot temperatures in the 90s to the 108 degrees over the southwest/Rio Grande area. Heat index values are forecast to be elevated and running from the 100 to 109 on Friday afternoon for few hours across the Coastal Plains. By Saturday, elevated to dangerous heat index values (105 TO 110) spread over a larger area along and east of I-35 and southwest area. It is likely that Heat Advisories will be issued over the weekend. A cold front is forecast to move across the area late Sunday night and brings chances for showers and storms mainly to the Hill Country. The cooler airmass will remain in place through the beginning of next week with highs in the upper 80s and lower 90s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 92 73 94 73 / 40 40 20 10 0 Austin Bergstrom Intl Airport 73 92 73 94 73 / 40 50 20 10 0 New Braunfels Muni Airport 72 92 73 94 73 / 40 50 20 10 0 Burnet Muni Airport 72 90 70 92 71 / 40 40 20 10 0 Del Rio Intl Airport 72 97 73 99 75 / 20 0 0 0 0 Georgetown Muni Airport 71 91 71 92 71 / 40 40 20 10 0 Hondo Muni Airport 73 98 73 99 75 / 20 20 - 0 0 San Marcos Muni Airport 72 93 73 94 73 / 40 50 20 10 0 La Grange - Fayette Regional 74 92 73 94 74 / 40 50 40 20 0 San Antonio Intl Airport 74 95 74 97 75 / 30 40 10 - 0 Stinson Muni Airport 74 95 75 97 76 / 20 30 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Hampshire Short-Term/Long-Term...04
Hazardous weather outlook, Jun 5, 2:25 PM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 225 PM CDT Wed Jun 5 2019 TXZ171>173-183>194-202>209-217>225-228-061930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 225 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Isolated storms are possible this evening along the Rio Grande. A strong storm or two is possible across Val verde county, with hail and gusty winds the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The severe storm threat is increasing for Thursday. There is currently a slight to enhanced risk for scattered severe storms Thursday afternoon and early evening across the Hill Country and along and east of the I-35 corridor. The primary window for severe storms looks to be 2PM to 7PM. Quarter to golfball sized hail and damaging winds gusts in excess of 60 mph will be the main threats with any severe storms. There is a low risk of some isolated storms producing significant straight-line wind gusts in excess of 70 mph and large hail in excess of golfball sized. Also, isolated tornadoes can't be rule out as well as isolated pockets of heavy rainfall leading to localized flash flooding. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 6, 1:03 AM CDT, 17 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 103 AM CDT Thu Jun 6 2019 TXZ171-060645- Llano TX- 103 AM CDT Thu Jun 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL 145 AM CDT... At 103 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Yates Crossing, or 16 miles southwest of Mason, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Llano, Castell, Field Creek, Baby Head and Valley Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3081 9860 3065 9896 3092 9896 3092 9867 TIME...MOT...LOC 0603Z 296DEG 21KT 3057 9941 HAMPSHIRE
Special weather statement, Jun 6, 1:04 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
104 AM CDT Thu Jun 6 2019
TXZ171-188-060645-
Gillespie TX-Llano TX-
104 AM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE AND
SOUTHWESTERN LLANO COUNTIES UNTIL 145 AM CDT...
At 104 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Yates Crossing, or 15 miles southwest of Mason, moving
east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cherry Spring, Doss and Prairie Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3056 9888 3030 9897 3042 9930 3050 9931
3050 9897 3058 9896
TIME...MOT...LOC 0604Z 287DEG 25KT 3056 9938
HAMPSHIRESpecial weather statement, Jun 6, 1:09 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
109 AM CDT Thu Jun 6 2019
TXZ171-172-188-190-060700-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
109 AM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...NORTHEASTERN
GILLESPIE...LLANO AND BURNET COUNTIES UNTIL 200 AM CDT...
At 109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buchanan Lake Village to near Gainesville
to near Prairie Mountain. Movement was southeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Round Mountain,
Buchanan Dam, Gainesville, Granite Shoals, Horseshoe Bay, Johnson
City, Meadowlakes, Buchanan Lake Village, Highland Haven, Inks Lake
State Park, Spicewood, Blowout, Watson, Bluffton and Lake Victor.
LAT...LON 3091 9783 3079 9796 3052 9811 3049 9812
3049 9810 3046 9810 3035 9818 3027 9844
3058 9897 3064 9896 3078 9868 3092 9848
3092 9842 3094 9841 3095 9844 3103 9842
3103 9791
TIME...MOT...LOC 0609Z 302DEG 43KT 3091 9837 3069 9855 3061 9887
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:03 AM CDT | Special Weather Statement | EWX | Llano | 42 min |
| Jun 6, 1:04 AM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| Jun 6, 1:09 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 51 min |
| Jun 6, 1:40 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| Jun 6, 1:57 AM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall, Travis | 48 min |
| Jun 6, 2:14 AM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Jun 6, 12:57 PM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Jun 6, 1:35 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Jun 6, 1:42 PM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Jun 6, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 60 min |
| Jun 6, 2:13 PM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Jun 6, 2:29 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
| Jun 6, 2:38 PM CDT | Special Weather Statement | EWX | Blanco | 52 min |
| Jun 6, 2:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 56 min |
| Jun 6, 3:05 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Jun 6, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 65 min |
| Jun 6, 3:29 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jun 6, 3:38 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 67 min |
| Jun 6, 3:45 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Jun 6, 3:50 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Jun 6, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 54 min |
| Jun 6, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 64 min |
| Jun 6, 4:21 PM CDT | Special Weather Statement | EWX | Guadalupe | 39 min |
| Jun 6, 4:32 PM CDT | Special Weather Statement | EWX | Travis | 43 min |
| Jun 6, 4:42 PM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Jun 6, 4:45 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Jun 6, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 15 min |
| Jun 6, 4:59 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Jun 6, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 61 min |
| Jun 6, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 55 min |
| Jun 6, 5:11 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 19 min |
| Jun 6, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 52 min |
| Jun 6, 5:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 2 hr |
| Jun 6, 5:30 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 45 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 63 min |
| Jun 6, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Karnes, Wilson | 63 min |
| Jun 6, 5:47 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 35 min |
| Jun 6, 6:07 PM CDT | Special Weather Statement | EWX | Guadalupe | 38 min |
| Jun 6, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 53 min |
| Jun 6, 6:33 PM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
| Jun 6, 6:48 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
| Jun 6, 6:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 26 min |
| Jun 6, 6:58 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.